MAUDE Adverse Event Report: SYNTHES HAGENDORF AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX; GUIDE

SYNTHES HAGENDORF AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX; GUIDE
Catalog Number 03.008.009
Medical Device Problem Code Difficult To Position (1467)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Manufacturing location: (b)(4).Manufacturing date: 30.May.2008.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that an aiming arm wasn't lining up with the proximal holes on a nail from a hindfoot set.This was noticed during an in-service for a surgeon at a facility.There is no procedure or patient involvement with this complaint.Concomitant devices reported: part number 03.008.004 / lot number 1501807(threaded alignment pin), quantity x 1, part number 03.008.004 / lot number 1435078 (threaded alignment pin), quantity x 1, part number 03.008.007 / lot number 1435081 (insertion handle), quantity x 1.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A product investigation was completed: this complaint could not be confirmed.The complaint could not be replicated as there are multiple other devices such as protection sleeves, ti hindfoot cannulated nail-ex, cannulated connecting screw, trocar, etc.Which were not returned with the complaint and were not available.Visual inspection, device history record (dhr) review and drawing review were performed as part of the investigation of the aiming arm.The concomitant devices did not show any signs of damage that would affect their functionality.Insertion handle was fairly worn indicating general usage of the instrument at multiple times during its service life.The threaded alignment pins did not exhibit any damage and were in the functional condition.The returned instruments assembled together as expected and formed a stable assembly.Hence the concomitant parts were determined to be suitable for the intended use.The overall balance of the aiming arm looks in a good and functional condition with minimal superficial wear which does not impact functionality.The device is not bent at any point which can contribute to the misalignment issue.The returned instruments assembled together as expected and formed a stable assembly.Aiming arm (for hindfoot arthrodesis nail screws only) drawings were reviewed during this investigation.The device was found to be manufactured per the applicable drawing.No manufacturing or design related issue was identified during investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional concomitant device: nail (part # unknown, lot # unknown, quantity 1).

Brand Name
AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6736618
Report Number3003875359-2017-10350
Device Sequence Number2013568
Product Code FZX
UDI-Device Identifier10886982066886
UDI-Public(01)10886982066886(10)1891912
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.008.009
Device Lot Number1891912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2017
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer07/25/2017
08/07/2017
08/21/2017
Initial Report FDA Received Date07/24/2017
Supplement Report FDA Received Date08/02/2017
08/08/2017
08/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1